MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: n/a (not applicable).Lens remains implanted.(b)(4).Device evaluation: the product was not returned to the manufacturing site as to date it remains implanted.Therefore, product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints revealed no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A female patient reported a bilateral intraocular lens (iol) implant.The first lens was implanted in her right eye (od) on (b)(6) 2018 and the second lens was implanted in her left eye (os) on (b)(6) 2018.The patient informed her surgeon, during routine follow up visits, that immediately after surgery she started experiencing some visual issues.On her last visit to the surgeon in (b)(6) 2019, a 2nd yag procedure was performed, one in each eye to try to improve things.Also eye drop medications were prescribed for her eyes.Despite her visual acuity is at 20/20, she continues to see a film moving over her eyes when in natural daylight and glare with any light source; especially, artificial light.She also mentioned that her peripheral vision seems to be diminished and she feels like she can actually see the edges of the lens like a line in her vision.The patient commented that the symptoms interfere with her normal activities including night driving.Her surgeon does not understand why she has these symptoms, but there is no plan for a future treatment such as lens exchange or prescription glasses.No further information was provided.This report pertains to the right eye.A separate mdr will be filed for the left eye.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8508487
Report Number9614546-2019-00333
Device Sequence Number19245235
Product Code HQL
UDI-Device Identifier05050474552173
UDI-Public(01)05050474552173(17)210503
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/03/2021
Device Model NumberZCT150
Device Catalogue NumberZCT150U215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005